Alert archive / Montana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 28, 2011, 6:33 PM MDT for Cascade County, Chouteau County, Teton County, Montana. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 6:33 PM MDT (00:33 UTC)
- Expired
- Jun 28, 2011, 7:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Cascade County, MT, Chouteau County, MT, Teton County, MT
The radar
The Great Falls radar (KTFX), 51 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:50 PM MDT | TSTM WND GST 40 | Floweree, MT | SPOTTER AT FLOWEREE RECEIVED TWO TENTHS OF AN INCH OF RAIN....PEA SIZED HAIL AND GUSTY WINDS TO 40 MPH. |
| Jun 28, 6:50 PM MDT | HAIL 0.25 | Floweree, MT | SPOTTER AT FLOWEREE RECEIVED TWO TENTHS OF AN INCH OF RAIN....PEA SIZED HAIL AND GUSTY WINDS TO 40 MPH. |
| Jun 28, 7:00 PM MDT | TSTM WND GST 60 | 4 Nnw Floweree, MT | ESTIMATED 60 MPH WIND GUSTS. BROKE SOME TREE BRANCHES OFF A COTTONWOOD. ALSO RECEIVED PEA TO NICKLE SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2940 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
377
WUUS55 KTFX 290033
SVRTFX
MTC013-015-099-290115-
/O.NEW.KTFX.SV.W.0016.110629T0033Z-110629T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
633 PM MDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CASCADE COUNTY IN CENTRAL MONTANA...
WEST CENTRAL CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...
EAST CENTRAL TETON COUNTY IN NORTH CENTRAL MONTANA...
* UNTIL 715 PM MDT
* AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
EAST OF POWER TO 11 MILES NORTHEAST OF BLACK EAGLE...MOVING
NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE THE KNEES.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 65 MPH ARE LIKELY WITH
THESE STORMS.
DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN GREAT FALLS WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4794 11065 4749 11099 4766 11168 4799 11144
4799 11140 4804 11140 4812 11135
TIME...MOT...LOC 0033Z 206DEG 24KT 4772 11149 4761 11105
$$
COULSTON2 follow-up statements
222
WWUS55 KTFX 290055
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
655 PM MDT TUE JUN 28 2011
MTC099-290105-
/O.CAN.KTFX.SV.W.0016.000000T0000Z-110629T0115Z/
TETON MT-
655 PM MDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TETON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF EAST CENTRAL TETON COUNTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4772 11140 4801 11129 4798 11082 4794 11065
4767 11085
TIME...MOT...LOC 0055Z 206DEG 24KT 4779 11131 4776 11089
$$
MTC013-015-290115-
/O.CON.KTFX.SV.W.0016.000000T0000Z-110629T0115Z/
CASCADE MT-CHOUTEAU MT-
655 PM MDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR WEST CENTRAL CHOUTEAU AND EXTREME NORTH CENTRAL CASCADE
COUNTIES...
AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF FLOWEREE TO
CARTER...OR ALONG A LINE EXTENDING FROM 18 MILES NORTH OF GREAT FALLS
TO 14 MILES SOUTHWEST OF FORT BENTON...MOVING NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL WESTERN CHOUTEAU COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4772 11140 4801 11129 4798 11082 4794 11065
4767 11085
TIME...MOT...LOC 0055Z 206DEG 24KT 4779 11131 4776 11089
$$
COULSTON387
WWUS55 KTFX 290113
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
713 PM MDT TUE JUN 28 2011
MTC013-015-290123-
/O.EXP.KTFX.SV.W.0016.000000T0000Z-110629T0115Z/
CASCADE MT-CHOUTEAU MT-
713 PM MDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHOUTEAU AND
EXTREME NORTH CENTRAL CASCADE COUNTIES WILL EXPIRE AT 715 PM MDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4772 11140 4801 11129 4798 11082 4794 11065
4767 11085
TIME...MOT...LOC 0113Z 206DEG 24KT 4790 11123 4787 11081
$$
COULSTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:55 PM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 28, 4:55 PM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 455 PM MDT TUE JUN 28 2011 .DISCUSSION... THIS AFTERNOON THROUGH THURSDAY EVENING...CENTRAL...NORTHCENTRAL AND SOUTHWEST MT ENTERING AN ACTIVE WEATHER PERIOD FOR THE NEXT 36 HOURS OR SO AS UNSTABLE CONDITIONS AND PLENTIFUL MOISTURE WILL PRODUCE PERIODS OF THUNDERSTORMS THIS AFTN/EVE AND AGAIN TOMORROW. HIGH PRESSURE RIDGE OVER THE NORTHERN ROCKIES HAS BEEN WEAKENING AND DRIFTING EAST WHILE DEEP UPPER LEVEL TROF OFF THE CALIF COAST BEGINS TO TURN INLAND. LEADING EDGE OF MOISTURE AND A EMBEDDED SHORTWAVE FROM THE PACIFIC SYSTEM IS CURRENTLY ALONG THE MT/ID BORDER AND BEGINNING TO FIRE THUNDERSTORMS ALONG THE BITTERROOT MTNS. EXPECT THESE STORMS WILL SPREAD EASTWARD INTO CENTRAL AND SOUTHWEST COUNTIES OVER THE NEXT SEVERAL HOURS...WITH A FEW BRIEFLY REACHING SEVERE STATUS...WITH HAIL AROUND 1 INCH IN DIAMETER AND WINDS GUSTING TO AROUND 60 MPH. MAIN CONVECTIVE ACTIVITY WILL BE AROUND FERGUS/BLAINE COUNTIES TONIGHT BEFORE EXITING INTO ERN MT AFTER MIDNIGHT. REGION WILL SEE A BRIEF BREAK FROM PRECIPITATION DURING THE MORNING HOURS ON WED...BUT AS THE PACIFIC SYSTEM MOVES INTO NEVADA...MOISTURE AND INSTABILITY WILL REBUILD OVER OUR AREA SETTING OFF ANOTHER ROUND OF STRONG TO SEVERE STORMS TOMORROW AFTN/EVE. FORECAST MODELS IN GOOD AGREEMENT THAT THE UPPER TROF WILL BE SLOW TO CLEAR THE AREA SO HAVE INCREASED CHANCES OF PRECIP OVER SOUTHWEST MT WHERE RAIN SHOWERS WILL LINGER THRU THURS AFTN. WARM TEMPS EXPECTED AGAIN TOMORROW BEFORE THE STORMS ARRIVE...WITH 80S AND 90S ACROSS THE VALLEYS/PLAINS. SHARPLY COOLER TEMPS ARRIVE ON THURS AS CANADIAN AIRMASS ARRIVES BEHIND THE UPPER TROF...WITH MOST LOCATIONS ONLY REACHING THE MID 60S TO LOW 70S. WARANAUSKAS THURSDAY NIGHT THROUGH TUESDAY...LINGERING THUNDERSTORMS ARE EXPECTED TO END THURSDAY NIGHT AND MAINLY THURSDAY EVENING AS AN UPPER TROUGH MOVES EAST. THEN FRIDAY THROUGH SUNDAY MODELS POINT TO A GENERALLY DRY WESTERLY FLOW ALOFT. ON THE FOURTH OF JULY THE GFS MODEL DEVELOPS AN UPPER RIDGE OVER IDAHO AND WESTERN MONTANA WHILE THE ECMWF MODEL CONTINUES THE WESTERLY FLOW ALOFT. THEN ON TUESDAY THE GFS MODEL MOVES THE UPPER RIDGE OVER THE FORECAST AREA. THE ECMWF MODEL ON THE OTHER HAND DEVELOPS AN UPPER RIDGE OVER THE PACIFIC NORTHWEST AND WESTERN CANADA WITH NORTHWEST FLOW ALOFT FARTHER EAST. THIS NORTHWEST FLOW USHERS IN A COOLER AIRMASS ACCORDING TO THE ECMWF WHILE THE GFS CONTINUES WITH THE WARMER AIRMASS. OTHER GUIDANCE SEEMS MORE IN LINE WITH THE GFS THOUGH THEY ARE WEAKER WITH THE UPPER RIDGE. SO FOR THIS FORECAST HAVE LEANED TOWARDS THE GFS SOLUTION. ALL IN ALL EXPECT A RELATIVELY DRY AND WARM PERIOD. WILL GO WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER FAR SOUTHWEST MONTANA ON SUNDAY AND OVER ALL OF SOUTHWEST MONTANA ON THE FOURTH OF JULY. DUE TO MODEL UNCERTAINTIES WILL GO WITH A MORE WIDESPREAD SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY. INHERITED WARMING TREND FROM FRIDAY INTO SUNDAY STILL LOOKS GOOD AND DID NOT MAKE ANY BIG CHANGES WITH RESPECT TO FORECAST TEMPERATURES. BLANK && .AVIATION... UPDATED 2255Z. A BAND OF MOISTURE FUELING SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE FROM NEAR KHLN TO KHVR THIS EVENING. SMALL HAIL AND GUSTY WINDS ARE EXPECTED TO AFFECT THE KHLN...KGTF AND KHVR TERMINALS AT TIMES. NORTH AND SOUTH OF THIS BAND ONLY PARTLY TO MOSTLY CLOUDY SKIES ARE EXPECTED. THUNDERSTORM ACTIVITY SHOULD MOVE OUT OF THE FORECAST AREA AFTER 06Z WEDNESDAY WITH MOSTLY CLEAR TO PARTLY CLOUDY SKIES PREVAILING THROUGH 18Z WEDNESDAY. ANOTHER BATCH OF MOISTURE WILL AFFECT THE ENTIRE FORECAST AREA WITH SCATTERED TO NUMEROUS THUNDERSTORMS AFTER 21Z WEDNESDAY. MPJ && .HYDROLOGY... HIGH TEMPERATURES WILL WARM TO NEAR TYPICAL SEASONAL VALUES THIS WEEK...REMAINING WARM THROUGH WED. THIS WILL LEAD TO AN INCREASE IN SNOW MELT DURING THE EARLY/MIDDLE PART OF THE WEEK. RESERVOIRS ACROSS THE AREA REMAIN NEAR CAPACITY AND AS A RESULT MAY INCREASE THE AMOUNT OF WATER RELEASED AND SUBSEQUENT WATER LEVELS. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS...SOME WITH HEAVY RAINFALL...ARE POSSIBLE WEDNESDAY. ANY RAIN FALLING ON TOP OF SNOW WILL LEAD TO FASTER SNOW MELT AND RISING WATER LEVELS. && .PRELIMINARY POINT TEMPS/POPS... GTF 54 85 51 67 / 30 60 20 20 CTB 57 80 52 64 / 20 40 20 20 HLN 53 84 51 68 / 30 60 30 20 BZN 49 85 49 70 / 10 40 40 40 WEY 38 74 38 62 / 10 30 40 50 DLN 50 81 46 69 / 10 50 30 30 HVR 56 86 52 73 / 20 40 30 20 LWT 53 86 48 68 / 30 40 40 30 && .TFX WATCHES/WARNINGS/ADVISORIES... FLOOD HIGHLIGHTS REMAIN IN EFFECT UNTIL FURTHER NOTICE. && SHORT TERM...WARANAUSKAS LONG TERM...BLANK AVIATION...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 28, 3:47 AM MDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 347 AM MDT TUE JUN 28 2011 MTZ008-012-015-053-055-291000- BEAVERHEAD-CASCADE-MADISON-BROADWATER-GALLATIN- 347 AM MDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT FLOOD HIGHLIGHTS REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOOD HIGHLIGHTS WILL REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION UNTIL FURTHER NOTICE. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA ON WEDNESDAY AFTERNOON AND EVENING. LARGE HAIL AND GUSTY OUTFLOW WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN GREAT FALLS. SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEDNESDAY FOR POTENTIAL SEVERE WEATHER. MTZ009>011-013-014-044>052-054-291000- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-MEAGHER- 347 AM MDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA ON WEDNESDAY AFTERNOON AND EVENING. LARGE HAIL AND GUSTY OUTFLOW WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEDNESDAY FOR POTENTIAL SEVERE WEATHER.
In the hours before
Special weather statement, Jun 28, 4:36 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 436 PM MDT TUE JUN 28 2011 MTZ012-014-048-282330- CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-SOUTHERN ROCKY MOUNTAIN FRONT MT- 436 PM MDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND CLARK...EXTREME SOUTHERN TETON AND WESTERN CASCADE COUNTIES UNTIL 530 PM MDT... AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHEAST OF LINCOLN...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL AND NORTHERN LEWIS AND CLARK COUNTY... RURAL WESTERN CASCADE COUNTY... RURAL SOUTHERN TETON COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4761 11214 4718 11164 4694 11244 4707 11263 TIME...MOT...LOC 2235Z 223DEG 30KT 4707 11244 MPJ
Special weather statement, Jun 28, 4:59 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 459 PM MDT TUE JUN 28 2011 MTZ012-014-282345- CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT- 459 PM MDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND CLARK AND SOUTHWESTERN CASCADE COUNTIES UNTIL 545 PM MDT... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF WOLF CREEK...OR 19 MILES NORTHWEST OF HELENA...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WOLF CREEK... CRAIG... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4725 11194 4702 11155 4670 11219 4688 11242 TIME...MOT...LOC 2259Z 226DEG 24KT 4685 11221 COULSTON
Local storm report, Jun 28, 5:03 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
503 PM MDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST 10 N HELENA 46.74N 112.02W
06/28/2011 M46 MPH LEWIS AND CLARK MT PUBLIC
WIND GUST OF 46 MPH AND HEAVY RAIN
&&
NJLSpecial weather statement, Jun 28, 5:30 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
530 PM MDT TUE JUN 28 2011
MTZ012-013-049-290015-
CASCADE MT-CHOUTEAU MT-EASTERN TETON MT-
530 PM MDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TETON...WESTERN
CHOUTEAU AND NORTHWESTERN CASCADE COUNTIES UNTIL 615 PM MDT...
AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT SHAW...OR 19 MILES NORTH OF CASCADE...
MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
VAUGHN AND SUN PRAIRIE...
POWER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4765 11111 4742 11180 4755 11199 4799 11156
4798 11145
TIME...MOT...LOC 2330Z 225DEG 29KT 4756 11179
COULSTONSpecial weather statement, Jun 28, 5:33 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 533 PM MDT TUE JUN 28 2011 MTZ012-290015- CASCADE MT- 533 PM MDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASCADE COUNTY UNTIL 615 PM MDT... AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CASCADE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ULM... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4749 11145 4731 11120 4709 11166 4722 11184 TIME...MOT...LOC 2333Z 226DEG 20KT 4722 11165 COULSTON
Local storm report, Jun 28, 6:23 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
623 PM MDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST GREAT FALLS 47.50N 111.29W
06/28/2011 E60 MPH CASCADE MT NWS EMPLOYEE
WIND HAS TORN 2-3 INCH DIAMETER BRANCHES OFF OF TREES.
CONSTRUCTION MATERIALS ON WARDEN BRIDGE BLEW INTO
TRAFFIC LANES AND ARE BLOCKING TRAFFIC.
&&
MPJThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:48 PM MDT | Special Weather Statement | TFX | Pondera | 42 min |
| Jun 28, 6:54 PM MDT | Special Weather Statement | TFX | Chouteau | 51 min |
| Jun 28, 6:59 PM MDT | Special Weather Statement | TFX | Toole | 46 min |
| Jun 28, 7:17 PM MDT | Special Weather Statement | TFX | Chouteau | 58 min |
| Jun 28, 7:22 PM MDT | Special Weather Statement | TFX | Cascade | 23 min |
| Jun 28, 7:58 PM MDT | Special Weather Statement | TFX | Hill, Liberty, Toole | 47 min |
| Jun 28, 8:01 PM MDT | Special Weather Statement | TFX | Teton | 29 min |
| Jun 28, 8:14 PM MDT | Special Weather Statement | TFX | Chouteau | 31 min |
| Jun 28, 8:40 PM MDT | Special Weather Statement | TFX | Blaine, Hill | 50 min |
| Jun 28, 9:29 PM MDT | Special Weather Statement | TFX | Blaine, Fergus | 46 min |
| Jun 29, 10:28 AM MDT | River Flood Warning | TFX | Gallatin | 4 days |
| Jun 29, 1:50 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 40 min |
| Jun 29, 1:58 PM MDT | Special Weather Statement | TFX | Jefferson | 47 min |
| Jun 29, 2:21 PM MDT | High Wind Warning | TFX | 6 hr | |
| Jun 29, 2:50 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Jefferson, Lewis and Clark, Meagher | 55 min |
| Jun 29, 3:08 PM MDT | Special Weather Statement | TFX | Cascade | 52 min |
| Jun 29, 3:27 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau | 34 min |
| Jun 29, 3:31 PM MDT | Special Weather Statement | TFX | Pondera, Teton | 44 min |
| Jun 29, 4:00 PM MDT | Special Weather Statement | TFX | Chouteau | 45 min |
| Jun 29, 5:38 PM MDT | Areal Flood Warning | TFX | Madison | 9 days |
Nearby
Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.